For 5 months, I took 2 pills of doxycycline a day and then for the 2 months after, I tapered down to 1 pill. I also have been using retin A (0.05% and recently 0.1%) at night and Clindamycin both morning and night. I cleanse with a cetaphil wash at night and 5% benzoyl peroxide in the morning. Over time, my acne got really worse but eventually cleared up a decent amount. I recently stopped taking doxycycline for about 1.5 weeks, but I have noticed some flare ups and small whiteheads return, more than I had when I was taking the medication. I want to get off of doxycycline, but I do not want more acne to show up like in the beginning of my treatment leading to even more acne and more scars. Should I stick with the doxycycline one pill a day or just see if my topical treatments can stand alone?? Thanks!
Should I stop taking Doxycycline for my acne? If I stop and start again, will my acne get worse?
Question posted by jasonwang137 on 12 July 2013
Last updated on 13 March 2015
I was prescribed Retinol A when I was a teen along with some random antibiotics. I hadn't even gone to the doctor for acne... he just pushed it on my dad like for a quick sale. Anyhow, the antibodics caused rashes all over and the retinol A caused me to be super suuuuuper photosensitive. I got peeling awful burns all over worst of all on my scalp and face. My advice... find out if you any food allergies (our family has Celiac disease) and acne is a sure sign. Even if not, try to eat healthy. (Beauty starts inside/you are what you eat.) Next, I found using no soap, just an apricot scrub, witch hazel astringent and a light light moisturizer when needed helped A LOT! If you have big ugly stubborn ones the Neutrogena brand has a benzo peroxide clay mask that you can use as a mask or cleanser. Just dab a spot on site let dry and leave over night. Stuff is magic!
jasonwang137 You have to ask yourself this question? Do you want to be on these medications all of your life? Or do you want to use something that is good for your skin and has helped THOUSANDS get off these drugs and get their acne under control quickly. I can help you. Let me know if you would like to chat.
I would like to chat to you please
It's a hard call ... if stopping doxycycline after 7 months still causes acne after you stop taking it, the same may happen after you take it again for a while and then stop. Try to stick with just the topicals for a month and see if they can control your acne. See your doctor and let him/her know that you have stopped taking doxycycline.
retin-a, acne, clindamycin, doxycycline
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.